Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 181, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 11, 2006, 2:10 PM CDT for Ford County, Kansas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2006, 2:10 PM CDT (19:10 UTC)
- Expired
- Jul 11, 2006, 2:33 PM CDT
- In force
- 23 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Ford County, KS
The radar
The Dodge City radar (KDDC), 4 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 2:15 PM CDT | HAIL 0.88 | Dodge City, KS | REPORTED AT THE NWS OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 1:57 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 111913 SVRDDC KSC057-112000- /O.NEW.KDDC.SV.W.0181.060711T1910Z-060711T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 210 PM CDT TUE JUL 11 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FORD COUNTY IN SOUTHWEST KANSAS. * UNTIL 300 PM CDT * AT 209 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DODGE CITY...AND MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF CENTRAL FORD COUNTY... DODGE CITY... FT. DODGE... WRIGHT... THIS INCLUDES HIGHWAY 50 BETWEEN MILE MARKERS 122 AND 133. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN DODGE CITY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3783 9998 3776 10005 3761 9984 3781 9975 $$ GRZYWACZ
1 follow-up statement
000 WWUS53 KDDC 111933 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 233 PM CDT TUE JUL 11 2006 KSC057-111943- /O.CAN.KDDC.SV.W.0181.000000T0000Z-060711T2000Z/ FORD KS- 233 PM CDT TUE JUL 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FORD COUNTY IS CANCELLED... THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3783 9998 3776 10005 3761 9984 3781 9975 $$ GRZYWACZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:10 AM CDT, 11 hours earlier.
Area forecast discussion, Jul 11, 3:10 AM CDT, 11 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 310 AM CDT TUE JUL 11 2006 .DISCUSSION... DAYS 1-2... BIGGEST CONCERN THIS FORECAST WILL BE CHANCES FOR AN MCS ON WEDNESDAY NIGHT. BULK OF LAST NIGHTS CONVECTION IS NOW OUT OF THE CWA AS UPPER LEVEL WAVE LIFTS OUT ACROSS IOWA INTO THE SOUTHERN GREAT LAKES. THIS WILL LEAVE A WEAK WEST TO NORTHWEST FLOW REGIME ALOFT OVER THE PLAINS. THE BOUNDARY LAYER WHILE QUITE MOIST IN THE LOWEST LEVELS SHOULD MIX WELL TODAY AS THE SUN IS ABLE TO HEAT THE REGION NICELY. DOUBT THE MOIST AIR WILL SUPPORT HIGHS MUCH OVER THE LOW 90S HOWEVER. CONVECTION FIRING OVER THE ROCKIES TONIGHT WILL SNEAK OUT INTO THE PLAINS AND HAVE LEFT SOME POPS IN FOR THAT EVENTUALITY BUT NOTHING REALLY EXCITING. A SERIES OF SHORT WAVES ALOFT CLIMBING THE BAROCLINIC ZONE INTO THE PACIFIC NORTHWEST STATES WILL MAKE THEIR PRESENCE KNOWN OVER THE HIGH PLAINS ON WEDNESDAY INTO WEDNESDAY NIGHT. THE MODELS ARE DISPARATE ABOUT THEIR STRENGTH, BUT ALL DEVELOP AT LEAST SOME PRECIPITATION LATE WEDNESDAY INTO WEDNESDAY NIGHT WITH THE WRF BLOWING IT UP INTO A MAJOR MCS OVER WEST KANSAS. WHILE THE MCS SCENARIO LOOKS PERFECTLY REASONABLE, WOULD LIKE TO SEE A LITTLE BETTER SUPPORT FOR THIS IDEA IN THE MODELS BEFORE JUMPING ON IT SO HAVE KEPT CHANCE POPS FROM MID AFTERNOON WEDNESDAY THROUGH THE NIGHT. ONLY MINOR ADJUSTMENTS TO TEMPERATURES AND WINDS. DAYS 3-7... NO CHANGES MADE IN THE DAY 3-7 FORECAST GRIDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 93 68 93 70 / 20 30 30 40 GCK 92 67 91 69 / 30 30 40 40 EHA 94 67 92 69 / 0 30 20 40 LBL 94 67 93 69 / - 30 20 40 HYS 91 68 91 71 / - - 40 40 P28 93 71 93 72 / 0 30 20 40 && .DDC WATCHES/WARNINGS/ADVISORIES...NONE. && JOHNSON/FINCH FN08/24
Hazardous weather outlook, Jul 11, 5:22 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 522 AM CDT TUE JUL 11 2006 KSZ030-031-043>046-061>066-074>081-084>090-121000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 522 AM CDT (422 AM MDT) TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE ROCKIES AND PARTS OF EAST COLORADO. THESE STORMS WILL DRIFT EAST SOUTHEAST OUT INTO THE PLAINS THROUGH THE EVENING. THE STORMS ARE EXPECTED TO BE WIDELY SCATTERED TO ISOLATED IN COVERAGE AND NONE ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY AFTERNOON AND OVERNIGHT. THEY WILL BE MORE WIDESPREAD THAN MONDAY NIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING VERY HEAVY RAINS AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... NO SPOTTERS WILL BE REQUIRED TODAY OR TONIGHT. JOHNSON
In the hours before
Special weather statement, Jul 11, 2:05 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 205 PM CDT TUE JUL 11 2006 KSZ078-111945- FORD- 205 PM CDT TUE JUL 11 2006 ...SIGNIFICANT WEATHER ADVISORY FOR FORD COUNTY... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DODGE CITY...MOVING SOUTHEAST AT 5 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3786 9992 3777 10007 3758 9993 3769 9971 GRZYWACZ
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:05 PM CDT | Special Weather Statement | DDC | Ford | 40 min |
| Jul 11, 3:22 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 38 min |
| Jul 11, 4:22 PM CDT | Special Weather Statement | DDC | Clark | 38 min |
| Jul 11, 4:31 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 44 min |
| Jul 11, 6:34 PM CDT | Special Weather Statement | DDC | Finney | 41 min |
| Jul 11, 6:59 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.